MAUDE Adverse Event Report: STRYKER SPINE-US ANCHOR L SCREWDRIVER MODULAR FLEXIBLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US ANCHOR L SCREWDRIVER MODULAR FLEXIBLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48994000
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 10/03/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of the flexible screwdriver broke.There was no surgical delay, all broken fragments were retrieved, and the procedure was completed successfully.No adverse consequences to the patient were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Method: visual inspection, functional analysis, material analysis, product history review, complaint history review, nc/capa history review, labelling review, risk assessment result: the reported event confirmed upon visual inspection of the returned device.The screwdriver fractured during last screw insertion.Complaint history was reviewed and no similar complaints were identified for the reported lot number.Dhr history was reviewed, and all released units met specification.A material analysis (mar) was performed on the returned device.Per mar the tip was found to have fractured in a mixed mode of cleavage and ductile fracture due to an applied reverse bending load.The elemental constituents and measured hardness were found to be in compliance with the print.No material or manufacturing defects were found.It was reported that the screw was implanted at difficult angle at l5-s1 level.Conclusion: the plausible root cause of the reported event is fracture due to applied reverse bending load most likely due to difficult implantation angle and challenging l5-s1 level.

Brand Name
ANCHOR L SCREWDRIVER MODULAR FLEXIBLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7993741
Report Number0009617544-2018-00247
Device Sequence Number13766865
Product Code LXH
UDI-Device Identifier07613327274578
UDI-Public07613327274578
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48994000
Device Lot Number167806
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2018
Initial Date Received by Manufacturer 10/03/2018
Supplement Date Received by Manufacturer01/22/2019
Initial Report FDA Received Date10/22/2018
Supplement Report FDA Received Date01/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1